It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-21-2005, 02:20 PM   #1
Member
(female)
 
Join Date: Jan 2005
Posts: 96
PeachJam HB User
Unhappy The powers that be really have it in for me..

OK, this week (Mon-Wed) I have been virtually bedridden with withdrawl. I am coming off the oxy every monday to get to a lower level, no matter how slowly I take it I experince withdrawl. With this knowledge in hand I have decided to come down a good amount each week to end this stupid process sooner. So my world has been filled with sweats, chills and vomit, not to mention the affect vomitting has on a healing back. OK, no problem this to will come to an end, I tell myself this everyday.

OHHHH..Thursday is here I should be able to go do things today. No more vomitting (until monday). SO I get up early, wobble downstairs to let my dogs out and plan my glorious reintroduction to the world...at the door I step on a bee. WITH MY GOOD FOOT!

So I am now once again stuck doing nothing. Mind you I have never been stung by a bee before, apparently I have an alergy as my foot is swollen, red and painful. Since it is my good foot all my weight is on my bad foot/leg which really STINKS!

Although I am sure that everyone needs a good laugh I will leave out the section where I describe in full detail the stinging itself, whereas I almost fell, I knocked a chair over, and I scared both of my dogs so badly that they ran to their safe spots...

ONLY ME.................

 
Old 04-21-2005, 02:28 PM   #2
Senior Veteran
(female)
 
Join Date: Apr 2004
Location: Fl
Posts: 571
Bionicwan HB User
Re: The powers that be really have it in for me..

omg

so sorry, sounds like one of MY kind of days!
and I didn't laugh....just giggled a little

I admire your courage and conviction to get off the oxy's and I KNOW YOU'LL DO IT.

I pray you win this battle and the misery lessens each day.

hugs,
Bionic

 
Sponsors Lightbulb
   
Old 04-21-2005, 08:41 PM   #3
Senior Member
(female)
 
Join Date: Nov 2004
Location: Alabama
Posts: 155
tammys HB User
Re: The powers that be really have it in for me..

Peach, Poor You!!! I have weeks like you have been having. I am sorry your having it so rough. I too struggled to come off oxy, and trust me I understand your withdrawals. You have my prayers. I felt like my whole world was upside down coming off, but when your off, you will be so much better. I decided that I didn't want to live my life in a "high" state of mind for the rest of my life. I wanted some quality of life and if it couldn't be physical, then I wanted to be alert mentally and emotionally. I know that things look grim now, but trust me, you will do fine.

Good Luck!!! Keep Smiling!!!
Tammy

 
Old 04-22-2005, 04:40 AM   #4
Veteran
(female)
 
Join Date: Jan 2003
Location: Arkansas
Posts: 473
PsychLea HB User
Re: The powers that be really have it in for me..

The best way to come off of these meds without all the withdrawal symptoms is to come off them slowly. Tapering down every few days. There is no need for you to be going through all of this. Talk to your doc, and if it is your doc telling you to detox like thet, then he doesn't know what he is doing.

It can take up to 6 weeks to get off, but it is better than all the nausea, cramping, etc.

Usually you taper off by cutting dosages by 5mg every third or fourth day. Taking 40 mg? then 35mg for 4 days, then 30 mg for 4 days, etc. If you are on the longacting meds, then get your doc to give you script for the regular oxycodone or hydromorphone, so you can taper off.

Good luck sweetie. There really is no need to be suffering like that.
__________________
God bless,

Lea

 
Old 04-22-2005, 05:41 AM   #5
Senior Member
 
Join Date: Jul 2002
Posts: 110
acl828 HB User
Re: The powers that be really have it in for me..

Oh oh oh how I know what you are feeling! Many a day I have thought I must have done something really, really bad in a prior life
Regarding the Oxy, I feel you there, too. In the last 4 years I have been on a variety of meds, one of which the dreaded Oxy. I have been told once you're taking any med consistently for more than 6 months, you will become physically addicted. Apparently physical addiction is very different from psychological addiction. Physical addiction happens out of your control. There have been 3 times where I decided to just stop "cold turkey" because of the duration I had taken certain meds. The last bad episode came about after only 2 weeks using Duragesic patches for the pain....2 weeks! I thought I was going to die..for real. Anyway, I just wanted you to know that what you are doing is very, very difficult. It sounds like you're doing it correctly though. My "cold turkey" method wasn't so bright a way to go. I found out after I did that the third time that even the docs don't recommend you do it that way. This was also where I learned the difference between physical vs. psychological. I was told I obviously don't have an issue with psychological addiction since I was able to just put them down.
Whoa, I have babbled on too long. I just wanted to wish you well and share what I'd learned and what I did that was wrong. Good luck!

 
Old 04-22-2005, 05:54 AM   #6
Senior Member
(male)
 
Join Date: Sep 2004
Posts: 201
tracer HB User
Re: The powers that be really have it in for me..

OMG i hope ur better soon.is doc takeing u off or u just going off on ur on?well anyway best of luck to you.i hope i wont get any withdrawls like that from takeing vicodin for near one year now they dont make me high and r little help for my pain.how long have u took the oxy?this sounds so awful cant the doc give u somthing for the sickness of not haveing ur normal meds.

 
Old 04-23-2005, 06:14 PM   #7
Member
(female)
 
Join Date: Feb 2005
Posts: 84
Better Late HB User
Re: The powers that be really have it in for me..

Hi Peachjam
I, too was on Oxycontin and decided to come off by myself. But I spoke to my Dr's PA who told me to taper it instead of cold turkey. So I went from 3 a day to 2 a day for a few days, then 1 a day for a few days, then 1 every other day for a few days, then stopped. I was on the long-acting kind. I really didn't notice any withdrawal symptoms except a few hot flashes (which could have been normal, as I am going through menopause, ) So do it slowly and you should be fine, although each of us is different. I certainly wish you the best.
Myrna

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Wierd... really wierd happenings.. dcyuri7 Heart Disorders 0 04-30-2010 08:09 AM
Im feeling really down lately. Help Me MTL-RAB Sexual Health - Women 3 03-29-2007 03:51 PM
Needing a reality check (really long) Help! livinon1 Relationship Health 5 03-28-2007 10:13 PM
i really miss her plz help (a bit long) blitzball Relationship Health 7 08-07-2006 08:30 AM
Its kinda long, but I REALLY need help! Sillygrl Relationship Health 3 05-10-2006 07:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ibuprofen
Lyrica
Morphine
Neurontin
Oxycontin
  Percocet
Soma Tylenol
Valium
Vicodin




TOP THANKED CONTRIBUTORS



teteri66 (1083), gmak (126), SweetPeainSF (78), maltluver (71), twohands (64), pebblebeach3 (63), cheryl1213 (51), Moldova (46), ibake&pray (41), workinmom572 (40)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 11:12 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!